MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSATION SHORT THROW; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION SENSATION SHORT THROW; SNARE, FLEXIBLE
Model Number M00562650
Medical Device Problem Codes Failure to Deliver Energy (1211); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a090402 captures the reportable event of inability to generate energy.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensation large oval med stiff snare was used during a colonoscopy procedure performed on (b)(6) 2023.During the procedure, the nurse in charge contacted the manager to report that a large polyp in the sigmoid colon measuring 2.5cm was completely encircled by a snare, but no electrical current was passing through it.The nursing staff made several attempts to reconnect and replace the erbe machine, but still unsuccessful.While still on the phone, the electrical current suddenly started working again for an unknown reason and as a result, the polyp was successfully removed.The procedure was completed with a similar sensation large oval med stiff snare there were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a090402 captures the reportable event of unable to deliver energy.Block h10 investigation results: one sensation snare was received for analysis.Visual and microscope analysis of the returned device found the working length was deformed and the loop was bent.Functional analysis of the returned device found that when the device was connected to the 10 inch loop fixture, it contracted and extended well.The device was tested with different brands of active cords and it was compatible with all of them.Electrical analysis was also performed and the device's electrical resistance was within specification.The reported event of "device failure to deliver energy could not be confirmed no issues were noted with the electrical device testing during electrical test upon return.Device analysis found that the working length was deformed and the loop was bent.It is likely that this is due to an excess of manipulation of the device.It is most likely that during manipulation of the device an excess of force was applied to the device such as the interaction with the scope or additional tools/medical devices, causing the device to separate in two pieces.Therefore, based on analysis of the returned device and all available information, the most probable cause for the reported event is adverse event related to procedure.
 
Event or Problem Description

Brand Name
SENSATION SHORT THROW
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17598168
Report Number3005099803-2023-04221
Device Sequence Number15341509
Product Code FDI
UDI-Device Identifier08714729748069
UDI-Public08714729748069
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K941750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Model NumberM00562650
Device Catalogue Number6265S
Device Lot Number0027210744
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown